Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


No HIV - right to AIDS
May 23, 2003

My doctor is so busy that he doesn't take the little things serious. I feel like going off my Viracept and Cobivir just to shake up the numbers so he pays a little more attention to my case. I've been on the same cocktail well over a year. CD4s are 280 and Viral Load 50. Would doing this cause a permanent setback?

Response from Dr. Henry

Stopping your HIV meds usually results in a viral rebound towards your pre-treatment level and the CD4 count starts heading towards the low level you have had. If your lowest level of CD4 is << 200 and/or you have been sick with AIDS in the past then stopping meds is not usually something I recommend (unless your HIV virus is resistant to all medications). If you are having some possible side effects on your current meds then sometimes they can be switched around to see if your symptoms resolve. Any symptom that you are having that is bothersome enough that you would consider stopping medications would not be considered "little things" but "big things" and should get your HIV docs attention! KH



Previous
Rayataz
Next
Another PN question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement